MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform reload was analyzed and found to have lodged staples wedged in between the reload in front of the exposed knife.A visual inspection confirmed there are two lodged staple(s) ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.The reload was found to have cartridge damage.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The piece was removed from in between the reload and the shuttle was fully deployed.The knife was inspected and found indented.No potential fragments found.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.The complaint was confirmed by failure analysis.Isi also received the sureform 60 stapler instrument to perform failure analysis.The instrument passed all tests that were performed.The instrument was fully functional.The probable root cause is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.The probable root cause of reload damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 stapler instrument did not seal when it was supposed to.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25246829
Report Number2955842-2026-25854
Device Sequence Number16107871
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)NA
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown